Will filler dissolvent cause a watery looking pouch? (Photo)

I had juviderm placed in the laugh lines of my mouth back in July of this year. The nurse injector decided to add some juviderm in the crease of my lips without my knowledge! So I waited a few days and had the filler removed with dissolvent, now I have dark lines leading from crease of my both my lips towards my chin. On the left side of my face I still have a big blob of filler over my lip and under that is a watery looking pouch. Not sure what to do.

Doctor Answers 6

Board certified plastic surgeon

At this point, I would advise you to schedule an appointment with a board certified plastic surgeon or cosmetic dermatologist (link below) who will have the training and skill to properly fix your asymmetry. So sorry that you've experienced this. Best, Dr. Nazarian


Beverly Hills Plastic Surgeon
4.9 out of 5 stars 51 reviews

Filler Injections and Asymmetry

It appears as if your results have left you asymmetric and swollen.  I would consult a board certified dermatologist to evaluate the area and see if more product needs to be dissolved.  There are many non-surgical ways such as Thermage to tighten up the jowls and you would benefit from that procedure.  Best, Dr. Green

Hyaluronidase

Thank you for your question.  First off a thorough treatment plan should always be discussed with you before any medical procedure is undertaken and in this case it should be discussed where and what is going to be injected.  If while injecting something else is going to be done you should be shown a mirror and explained what additional areas will be treated that weren't discussed previously.  Concerning the out pocketing if your skin, to me this looks like poorly placed filler and should be easily corrected with hyaluronidase injections to that area.  Hyaluronidase just in the way it works will only dissolve the hyaluronic acid filler and will have no effect on surrounding tissue so there should not be a "watery looking pouch."  I suggest you follow up with a Board Certified Dermatologist to have your previous treatment corrected and then to formulate a plan going forward for your skincare and injectables.  Regards, Dr. Matt Elias

Matthew Elias, DO, FAAD
Fort Lauderdale Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

Poor Results From Filler Injections

Please see a board certified dermatologist or plastic surgeon who can evaluate your face and give you a full facial consutlation for short and long term improvement.  You will need a combination approach for best results -- fillers for voulme, skin tightening or surgery for lifting, and lasers/peels for texture/tone.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Will filler dissolvent cause a watery looking pouch?

Hello Sadlyconfused,

The material that dissolves the filler should not leave a watery bag behind.  It is designed simply dissolve the filler that had been injected.  What you are seeing may be filler that remains that was not completely dissolved.  If you had very bad bruising a small hematoma (blood collection) may have developed that is slowly dissolving or maybe blocked from dissolving and needs drainage.

What I would recommend is you follow up with your injector for an in person evaluation.  If you have not been pleased with your service I would recommend you consult with a physician injector such as a facial plastic surgeon, plastic surgeon, dermatologist, or oculoplastic surgeon. 

I hope this helps and good luck.

William Marshall Guy, MD
The Woodlands Facial Plastic Surgeon
5.0 out of 5 stars 25 reviews

Will filler dissolvent cause a watery looking pouch?

Doubt there is any filler left after a year ago injection. Might be stretched skin area. A mini FL or Silhouette Lift might help....

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.